Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 255, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at May 23, 2011, 5:19 AM EDT for 4 counties in Kentucky. It was in force for 26 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 23, 2011, 5:19 AM EDT (09:19 UTC)
- Expired
- May 23, 2011, 5:45 AM EDT
- In force
- 26 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Franklin County, KY, Harrison County, KY, Scott County, KY, Woodford County, KY
The radar
The Louisville radar (KLVX), 115 km from the middle of the area, began a volume at 09:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 23, 5:22 AM EDT | TSTM WND DMG | 3 S Sand Lick, KY | TREE DOWN ACROSS HIGHWAY 460 NEAR THE FRANKLIN COUNTY LINE. |
| May 23, 5:42 AM EDT | TSTM WND DMG | Sadieville, KY | TREE DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 9.3 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 325 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 1366 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 126 m²/s²
- 0-3 km storm-relative helicity
- 161 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.9
The text
As transmitted, in the capitals the NWS used until 2016.
102
WUUS53 KLMK 230919
SVRLMK
KYC073-097-209-239-230945-
/O.NEW.KLMK.SV.W.0255.110523T0919Z-110523T0945Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
519 AM EDT MON MAY 23 2011
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN FRANKLIN COUNTY IN EAST CENTRAL KENTUCKY...
NORTHWESTERN HARRISON COUNTY IN EAST CENTRAL KENTUCKY...
SCOTT COUNTY IN EAST CENTRAL KENTUCKY...
THIS INCLUDES THE CITY OF GEORGETOWN...
NORTHERN WOODFORD COUNTY IN EAST CENTRAL KENTUCKY...
* UNTIL 545 AM EDT
* AT 517 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM POLSGROVE TO ELSINORE TO 7
MILES SOUTHWEST OF MILLVILLE...MOVING NORTHEAST AT 55 MPH.
* SEVERE THUNDERSTORMS WILL ALSO IMPACT...
GEORGETOWN...
WATKINSVILLE AND SUTERVILLE...
WHITE SULPHUR AND LONGLICK...
MOON LAKE ESTATES AND MALLARD POINT...
STONE HEDGE ESTATES AND HERDON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WIDESPREAD WIND DAMAGE IS EXPECTED. WINDS MAY KNOCK DOWN TREES AND
POWER LINES...AND DAMAGE BUILDINGS AND HOMES. TAKE COVER NOW!
REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT AND HAVE THEM RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE.
&&
LAT...LON 3838 8445 3820 8445 3808 8484 3812 8488
3810 8490 3811 8491 3822 8485 3835 8493
3836 8485 3834 8480 3836 8474 3848 8458
3851 8454 3851 8451 3854 8448
TIME...MOT...LOC 0919Z 243DEG 46KT 3837 8484 3824 8479
3808 8489
WIND...HAIL 70MPH 1.00IN
$$
RS2 follow-up statements
078
WWUS53 KLMK 230936
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
536 AM EDT MON MAY 23 2011
KYC073-230946-
/O.CAN.KLMK.SV.W.0255.000000T0000Z-110523T0945Z/
FRANKLIN KY-
536 AM EDT MON MAY 23 2011
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN FRANKLIN COUNTY IS
CANCELLED...
TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.
LAT...LON 3854 8448 3838 8445 3820 8445 3811 8477
3819 8475 3820 8474 3836 8473 3851 8454
3851 8451
TIME...MOT...LOC 0936Z 243DEG 46KT 3847 8459 3834 8454
3818 8464
$$
KYC097-209-239-230945-
/O.CON.KLMK.SV.W.0255.000000T0000Z-110523T0945Z/
HARRISON KY-SCOTT KY-WOODFORD KY-
536 AM EDT MON MAY 23 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 AM EDT
FOR NORTHEASTERN WOODFORD...SCOTT AND NORTHWESTERN HARRISON
COUNTIES...
AT 531 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM JOSEPHINE TO SKINNERSBURG TO MIDWAY...MOVING NORTHEAST
AT 55 MPH. NICKEL SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.
* SEVERE THUNDERSTORMS WILL ALSO IMPACT...
GEORGETOWN...
NEWTOWN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN LOUISVILLE.
&&
LAT...LON 3854 8448 3838 8445 3820 8445 3811 8477
3819 8475 3820 8474 3836 8473 3851 8454
3851 8451
TIME...MOT...LOC 0936Z 243DEG 46KT 3847 8459 3834 8454
3818 8464
WIND...HAIL 60MPH 0.88IN
$$
RS468
WWUS53 KLMK 230944
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
544 AM EDT MON MAY 23 2011
KYC097-209-239-230954-
/O.EXP.KLMK.SV.W.0255.000000T0000Z-110523T0945Z/
HARRISON KY-SCOTT KY-WOODFORD KY-
544 AM EDT MON MAY 23 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WOODFORD...SCOTT
AND NORTHWESTERN HARRISON COUNTIES WILL EXPIRE AT 545 AM EDT...
THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED AND ARE NO LONGER
SEVERE. HOWEVER STRONG STORMS REMAIN IN THE AREA. THESE ARE CAPABLE
OF PRODUCING PERIODS OF HEAVY RAIN AND DANGEROUS LIGHTNING.
TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.
LAT...LON 3854 8448 3838 8445 3820 8445 3811 8477
3819 8475 3820 8474 3836 8473 3851 8454
3851 8451
TIME...MOT...LOC 0944Z 243DEG 46KT 3851 8447 3838 8442
3822 8452
$$
RSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 3:13 AM EDT, 2 hours 6 minutes earlier.
Area forecast discussion, May 23, 3:13 AM EDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 313 AM EDT MON MAY 23 2011 .SHORT TERM (TODAY AND TONIGHT)... WELL...MCS MOVING TOWARDS CWA WHICH WILL BE PRODUCING MDT-HEAVY RAINFALL AND PROLIFIC LIGHTNING STARTING AROUND 0730Z ACROSS FAR WRN CWA AND STICKING AROUND TIL AROUND DAYBREAK. NEARLY EVERY FCST GRID PT WILL RECEIVE RAINFALL...WITH THE MOST ACROSS SRN IN. THE MOST POTENT PORTION OF THE MCS WILL BE THE LEADING EDGE WHERE SOME 30-35 MPH WINDS ARE POSSIBLE. AHEAD OF THE LINE IS WAA CONVECTIVE STORMS BEING FUELED BY SSWLY LLVL JET OF 50 KTS THROUGH THE HUMID AIRMASS ENSCONCED OVER THE AREA WITH SSWLY FLOW. THESE ISOL STORMS COULD PRODUCE 1/2 TO 1 INCH HAIL AND VERY HEAVY RAIN. WELL-MIXED BOUNDARY LAYER AND FALLING PRESSURE IN RESPONSE TO WI/MN LOW SHOULD ALLOW WARM SSWLY WINDS OF 10-20 WITH GUSTS TO DOMINATE THIS AFTERNOON WHICH IS ALSO WHY I WENT ABV MOS TEMPS DESPITE CLOUDINESS. AFTER THE LINE OF STORMS PASSES THROUGH BY 14Z...AND THEN WE SHOULD HAVE A LULL WITH MID AND HIGH LEVEL CLOUDS INHIBITING MUCH DEVELOPMENT SO FROM 14-19Z WE HAVE SLGHT CHC POPS. BY 20Z CLOUDS WILL HAVE THINNED SOMEWHAT AND MODEL SOUNDINGS DENOTING 2200 (GFS)-3000 J/KG MUCAPE (LOCAL WRF)...SOME MID LEVEL DRY AIR...SOMEWHAT STEEP H7-H5 LAPSE RATES AND LIS -5--8. WITH CONVECTIVE TEMPERATURES AROUND 84...SCT STORMS SHOULD REFIRE...AND THOSE THAT DUE WILL QUICKLY BECOME STRONG TO SEVERE WITH VERY HEAVY RAIN...DAMAGING DOWNBURST WINDS...AND MORE HAIL TODAY WITH WBZ <12K. IN ADDITION THE HRR SHOWING NEW STORMS REDEVELOPING OVER AR/WRN KY AND ADVECTING NEWD. THESE STORMS SHOULD WEAKEN BY 03Z. AFTER 06Z...SPC WRF AND NAM DENOTING NEW MCS DEVELOPING OVER AR AND MOVING ACROSS NRN 2/3 OF CWA TOWARDS DAYBREAK SO I INCREASED POPS TO LIKELY...WHICH JIVES WELL WITH NWS IND AND ILN. THESE COULD PRODUCE SIGNIFICANT LATE NIGHT RAINFALL AND LIGHTNING. .LONG TERM (MONDAY - SUNDAY)... NOT MUCH CHANGE IN THIS FORECAST PACKAGE FROM ONGOING FORECAST. ABOVE NORMAL PRECIPITABLE WATERS AND TEMPERATURES ALONG WITH ENHANCEMENT FROM MULTIPLE SHORTWAVES MOVING THROUGH SOUTHWEST FLOW ALOFT WILL KEEP IN THREAT FOR HIGH-END CHANCE TO LIKELY STORMS TUESDAY THROUGH THURSDAY. WEDNESDAY NIGHT AND THURSDAY CONTINUE TO LOOK LIKE THE BEST THREAT FOR ORGANIZED STORMS AS UPPER LOW MOVES CLOSER TO THE REGION AND FORCES THE STALLED FRONTAL BOUNDARY TO OUR NORTH NOW TO MOVE INTO THE AREA. UPPER LOW LOOKS TO SETTLE OVER OR NEAR THE AREA FOR THE WEEKEND AND HAVE NOT MADE CHANGES TO THE FORECAST THEN. && .AVIATION (06Z TAF ISSUANCE)... WELL...INITIAL FOCUS IS ON WARM SECTOR CONVECTION AHEAD OF THE MAIN LINE OF STORMS OVER SE MO/NE AR. LLJ AXIS OF 50KTS AT 5K FUELING STORMS WITH SLIGHTLY HIGHER SFC DEW POINTS FROM JUST SW OF LEX TO JUST NE OF SDF. FOR THE MOMENT WILL HAVE AT MOST TSRA VCNTY AT LEX. THE MAIN LINE OF STORMS WHICH IS NON SEVERE SHOULD GET INTO BWG AND SDF BETWEEN 07-08Z AND LEX AROUND 09Z BRINGING MVFR CIGS AND VSBYS AND A BUNCH OF LIGHTNING. THE BOUNDARY LAYER WINDS ARE SUFFICIENT FOR KEEP FOG AT A MINIMUM EXCEPT FOR POSSIBLY MVFR VSBY AT BWG. THIS MCS COMPLEX WILL PULL OUT BETWEEN 11-13Z...WITH AN INORDINATE AMOUNT OF LEFT OVER CLOUD DEBRIS WHICH WILL INHIBIT MUCH FURTHER CONVECTIVE DEVELOPMENT UNTIL THE AFTN HOURS. THERE IS MUCH MORE INSTABILITY THIS AFTN...AS THE MAGIC # CONVECTIVE TEMPERATURE WILL BE MET IN THE MID 80S. WITH MUCAPES IN THE 2000-2700 J/KG RANGE...LIS OF -5 TO -8...AND MDTLY STEEP MID LEVEL LAPSE RATES...AND SOME MID LEVEL DRY AIR....STORMS FROM 21-04Z WILL BE STRONG TO SEVERE WITH IFR CIGS AND VSBYS. FOR NOW WILL KEEP TSRA VCNTY FOR LATE AFTN HOURS AT SDF/BWG AND HAVE CB FOR NOW AT LEX. THERE SHOULD BE GOOD AFTN MIXING IN THE LLVLS WITH INCREASING PRESSURE GRADIENT FROM HEALTHY LOW OVER MN/WI TO ALLOW SOME SSW WINDS OF 10-20 WITH SOME GUSTS IN THE 20S. && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. && SHORT TERM........JDG LONG TERM.........RJS AVIATION..........JDG
Hazardous weather outlook, May 23, 3:51 AM EDT, 1 hour 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 351 AM EDT MON MAY 23 2011 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-240800- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 351 AM EDT MON MAY 23 2011 /251 AM CDT MON MAY 23 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TODAY AND TONIGHT. SHOWERS AND THUNDERSTORMS ARE LIKELY THROUGH MID MORNING. THESE STORMS WILL PRODUCE VERY HEAVY RAINFALL...WITH AMOUNTS FROM A HALF TO 1 INCH WITH HIGHER AMOUNTS IN STRONGER STORMS. IN ADDITION THESE STORMS ARE CAPABLE OF PRODUCING GUSTY WINDS OF 35 TO 50 MPH ...DANGEROUS CLOUD TO GROUND LIGHTNING AND SOME SMALL HAIL. SCATTERED STORMS SHOULD REFIRE LATER THIS AFTERNOON DUE TO SURFACE HEATING IN A VERY UNSTABLE ATMOSPHERE. STORMS THAT DO DEVELOP WILL QUICKLY BECOME STRONG TO SEVERE. THE MAIN THREAT WILL BE DAMAGING DOWNBURST WINDS...VERY HEAVY RAINFALL RATES AND LIGHTNING. SOME STORMS MAY ALSO CONTAIN SOME LARGE HAIL. THESE STORMS WILL WEAKEN BY MID TO LATE EVENING. ANOTHER LARGER COMPLEX OF STORMS IS FORECAST TO DEVELOP OVER ARKANSAS AND MOVE ACROSS THE AREA DURING THE LATE OVERNIGHT HOURS. THESE STORMS WILL CONTAIN VERY HEAVY RAINFALL AND DAMAGING WINDS ALONG WITH PROLIFIC LIGHTNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE TUESDAY THROUGH WEDNESDAY. THE MAIN THREAT WILL BE HEAVY RAINFALL AND DANGEROUS LIGHTNING...THOUGH A FEW STORMS MAY BECOME STRONG TO SEVERE PRODUCING DAMAGING WINDS. MORE ORGANIZED STRONG THUNDERSTORMS WILL BE POSSIBLE THURSDAY AS A STORM SYSTEM TRACKS ACROSS THE OHIO VALLEY. SOME OF THESE STORMS COULD PRODUCE STRONG GUSTY WINDS AS WELL AS HEAVY RAINFALL. RAINFALL THIS WEEK WILL AVERAGE 1 TO 3 INCHES...WITH OVER 4 INCHES POSSIBLE OVER SOUTHERN INDIANA. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT ANY STRONG WIND GUSTS...WIND DAMAGE...AND HAIL OVER THE NEXT FEW DAYS TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE. JDG
In the hours before
Special weather statement, May 23, 4:28 AM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
428 AM EDT MON MAY 23 2011
INZ091-KYZ029>031-034-038-045-046-053-054-230900-
BULLITT-FLOYD-JEFFERSON-LARUE-MARION-NELSON-OLDHAM-SHELBY-SPENCER-
WASHINGTON-
428 AM EDT MON MAY 23 2011
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...SMALL
HAIL...AND GUSTY WINDS...
AT 425 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEW ALBANY TO VALLEY
STATION TO 10 MILES WEST OF BARDSTOWN TO 6 MILES SOUTHEAST OF
HODGENVILLE...AND MOVING EAST AT 50 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...SMALL PEA OR DIME SIZE HAIL...AND GUSTY WINDS OF AROUND 40 TO
50 MPH...ARE EXPECTED WITH THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
VALLEY STATION...
ST. MATTHEWS...
SHIVELY...
PLEASURE RIDGE PAR...
OKOLONA...
CULVERTOWN AND GLEANINGS...
UTICA AND LOUISVILLE BOWMAN FIELD...
FAIRFIELD AND WHITFIELD...
FLOYDSBURG AND PEWEE VALLEY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3813 8523 3779 8511 3753 8509 3753 8569
3771 8572 3773 8569 3776 8570 3778 8573
3805 8588 3818 8591 3818 8593 3827 8596
3830 8580 3828 8578 3827 8574 3833 8566
3837 8546
TIME...MOT...LOC 0828Z 267DEG 46KT 3825 8585 3806 8575
3780 8560 3753 8560
RSLocal storm report, May 23, 4:38 AM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
438 AM EDT MON MAY 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0433 AM HAIL 2 S OKOLONA 38.11N 85.68W
05/23/2011 M0.75 INCH JEFFERSON KY NWS EMPLOYEE
DIME TO PENNY SIZE HAIL FELL FOR ABOUT A MINUTE AT THE
NWS OFFICE IN LOUISVILLE.
&&
EVENT NUMBER LMK1100750
RJSSpecial weather statement, May 23, 5:00 AM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
500 AM EDT MON MAY 23 2011
INZ079-KYZ031>034-230930-
HENRY-JEFFERSON-OLDHAM-SHELBY-TRIMBLE-
500 AM EDT MON MAY 23 2011
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...
NICKEL SIZE HAIL...AND STRONG WINDS...
AT 458 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES SOUTHWEST OF
MADISON TO LA GRANGE TO 7 MILES NORTH OF SHELBYVILLE...AND MOVING
NORTHEAST AT 50 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...NICKEL SIZE HAIL...AND STRONG GUSTY WINDS OF AROUND 45 TO 50
MPH...ARE EXPECTED WITH THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
NEW CASTLE...
LA GRANGE...
BEDFORD...
MADISON...
MILTON AND PENDLETON...
MANVILLE AND PROVIDENCE...
SLABTOWN AND LACIE...
ORVILLE AND FALLIS...
THESE STORMS WILL AFFECT INTERSTATE 71 IN KENTUCKY BETWEEN MILE
MARKERS 18 AND 35.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3870 8520 3874 8527 3873 8532 3859 8522
3861 8509 3856 8501 3852 8503 3852 8498
3843 8496 3846 8493 3841 8488 3837 8488
3826 8534 3841 8547 3851 8548 3858 8542
3859 8549 3867 8550 3886 8521
TIME...MOT...LOC 0900Z 233DEG 48KT 3866 8540 3846 8538
3833 8524
RSSpecial weather statement, May 23, 5:04 AM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
504 AM EDT MON MAY 23 2011
KYZ039-040-045>047-053>055-230945-
ANDERSON-BOYLE-LARUE-MARION-MERCER-NELSON-WASHINGTON-WOODFORD-
504 AM EDT MON MAY 23 2011
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...SMALL
HAIL...AND STRONG WINDS...
AT 458 AM EDT/358 AM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES
NORTH OF BARDSTOWN TO HODGENVILLE...AND MOVING EAST AT 45 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH...SMALL PEA SIZE HAIL...AND STRONG GUSTY WINDS OF
AROUND 45 MPH...ARE EXPECTED WITH THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
VERSAILLES...
SPRINGFIELD...
LEBANON...
HODGENVILLE...
HARRODSBURG...
DANT AND ATTILLA...
SAINT FRANCIS AND NERINX...
VALLEY HILL AND SAINT JOSEPH...
SPARROW AND VAN BUREN...
THESE STORMS WILL AFFECT THE BLUEGRASS PARKWAY BETWEEN MILE MARKERS
21 AND 72.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.
&&
LAT...LON 3786 8472 3772 8473 3771 8475 3761 8470
3743 8590 3796 8550 3794 8537 3808 8466
TIME...MOT...LOC 0903Z 270DEG 34KT 3792 8540 3731 8570
JDGSpecial weather statement, May 23, 5:11 AM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
511 AM EDT MON MAY 23 2011
KYZ064-065-074-076-077-231000-
ADAIR-BARREN-GREEN-METCALFE-TAYLOR-
411 AM CDT MON MAY 23 2011
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...SMALL
HAIL...AND GUSTY WINDS...
AT 407 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES NORTHEAST OF GLASGOW...AND MOVING
NORTHEAST AT 45 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR...SMALL PEA SIZE HAIL...AND GUSTY
WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
GREENSBURG...
GLASGOW...
EDMONTON...
COLUMBIA...
CAMPBELLSVILLE...
NODE AND CENTER...
LITTLE BARREN AND LILETOWN...
NEWT AND EXIE...
THURLOW AND GRESHAM...
THIS STORM WILL AFFECT THE CUMBERLAND (NUNN) PARKWAY BETWEEN MILE
MARKERS 11 AND 49.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.
&&
LAT...LON 3689 8599 3707 8594 3717 8576 3718 8570
3720 8569 3746 8518 3738 8514 3731 8518
3726 8508 3719 8506 3694 8525 3694 8546
3693 8546
TIME...MOT...LOC 0911Z 236DEG 39KT 3706 8577
JDGLocal storm report, May 23, 5:13 AM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
513 AM EDT MON MAY 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0442 AM TSTM WND DMG 2 ESE LOUISVILLE 38.21N 85.71W
05/23/2011 JEFFERSON KY EMERGENCY MNGR
TREES DOWN ON HOUSES IN SHIVELY...BUECHEL...AND BOWMAN
FIELD AREA.
&&
EVENT NUMBER LMK1100751
RJSThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 2:58 AM EDT | Special Weather Statement | LMK | Hancock | 47 min |
| May 23, 3:23 AM EDT | Special Weather Statement | LMK | Ohio | 7 min |
| May 23, 3:37 AM EDT | Severe Thunderstorm Warning | LMK | Breckinridge, Meade | 23 min |
| May 23, 3:57 AM EDT | Severe Thunderstorm Warning | LMK | Breckinridge, Meade | 33 min |
| May 23, 4:05 AM EDT | Special Weather Statement | LMK | Hardin, Larue | 25 min |
| May 23, 4:28 AM EDT | Special Weather Statement | LMK | Bullitt, Jefferson, Marion, Nelson, Spencer, Washington | 32 min |
| May 23, 4:42 AM EDT | Severe Thunderstorm Warning | LMK | Jefferson, Oldham, Shelby | 18 min |
| May 23, 4:57 AM EDT | Severe Thunderstorm Warning | LMK | Anderson, Franklin, Shelby, Spencer, Woodford | 33 min |
| May 23, 5:00 AM EDT | Special Weather Statement | LMK | Henry, Oldham, Trimble | 30 min |
| May 23, 5:04 AM EDT | Special Weather Statement | LMK | Anderson, Boyle, Larue, Marion, Mercer, Nelson and 2 more | 41 min |
| May 23, 5:11 AM EDT | Special Weather Statement | LMK | Adair, Barren, Metcalfe, Taylor | 49 min |
| May 23, 5:40 AM EDT | Special Weather Statement | LMK | Cumberland | 20 min |
| May 23, 5:46 AM EDT | Special Weather Statement | LMK | Harrison | 29 min |
| May 23, 6:00 AM EDT | Special Weather Statement | LMK | Bourbon, Boyle, Casey, Clark, Clinton, Fayette and 5 more | 45 min |
| May 23, 5:15 PM EDT | Special Weather Statement | LMK | Breckinridge, Meade | 30 min |
| May 23, 6:05 PM EDT | Severe Thunderstorm Warning | LMK | Meade | 25 min |
| May 23, 6:11 PM EDT | Severe Thunderstorm Warning | LMK | Jefferson, Oldham, Trimble | 34 min |
| May 23, 6:29 PM EDT | Special Weather Statement | LMK | Spencer | 31 min |
| May 23, 6:33 PM EDT | Severe Thunderstorm Warning | LMK | Bullitt, Henry, Jefferson, Oldham, Shelby, Spencer | 27 min |
| May 23, 7:02 PM EDT | Severe Thunderstorm Warning | LMK | Franklin, Henry, Scott, Shelby | 28 min |
| May 23, 7:38 PM EDT | Special Weather Statement | LMK | Anderson, Bullitt, Franklin, Scott, Spencer | 22 min |
| May 23, 7:49 PM EDT | Severe Thunderstorm Warning | LMK | Harrison, Nicholas | 26 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.